Discomfort with TRT Sound Generators

Discussion in 'Dr. Stephen Nagler (MD)' started by Christopher805, Feb 2, 2020.

  1. Dr. Nagler is not answering questions.
    Dismiss Notice
    1. Christopher805

      Christopher805 Member

      Tinnitus Since:
      May 2019
      Cause of Tinnitus:
      Neomycin
      Dr. Nagler,

      I want to thank you for your response regarding my inability to wear sound generators while undergoing TRT. In all fairness I must report that it’s been 14 days without generators and most days ring significantly lower and on some days not noticeable.

      The question is is this the results of TRT for 6 months or brain naturally habituating?

      Another question I have an echo when I talk is this part of my hyperacusis?

      Also, what type of protocol can I employ to treat Misophonia?

      As always thank you for your support.
       
    2. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      You are welcome.

      I think that's wonderful, @Christopher805. I am very happy for you.

      Neither. Habituation has to do with your reaction to your tinnitus. Perhaps read through the "What Is the Brain Capable of?" thread for a more detailed description. Habituation has nothing to do with tinnitus loudness or your ability to detect it when you listen for it. If your tinnitus volume is lower, and if on some days your tinnitus is no longer noticeable, that is really great - but in my opinion neither has anything to do with habituation or TRT.

      No. You might be describing diplacusis, but in any event it is not hyperacusis. As you likely know, in hyperacusis external sounds (and sometimes your own voice) sound uncomfortably loud. Hyperacusis has nothing to do with how your own voice sounds to you unless it is uncomfortably loud.

      There is no one type of protocol for misophonia. If you post a question with your specific symptoms, I might try to offer some suggestions. But to be honest, misophonia is not a particularly strong suit of mine.

      Glad to help.

      Stephen M. Nagler, M.D.
       
      • Helpful Helpful x 1
      • Genius Genius x 1
      • Informative Informative x 1

Share This Page

Loading...